Alert archive / Oklahoma / Flash Flood Warnings in 2024
Flash Flood Warning 44, NWS Tulsa, OK
NWS Tulsa, OK issued this flash flood warning at Nov 4, 2024, 10:10 PM CST for Adair County, Cherokee County, Sequoyah County, Oklahoma. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 4, 2024, 10:10 PM CST (04:10 UTC)
- Expired
- Nov 5, 2024, 1:15 AM CST
- In force
- 3 hr
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Flood severity
- None
Counties Adair County, OK, Cherokee County, OK, Sequoyah County, OK
The radar
The Western Arkansas radar (KSRX), 52 km from the middle of the area, began a volume at 04:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 4.2 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 229 J/kg
- Mixed-layer CIN
- -73 J/kg
- Mixed-layer LCL
- 681 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- 346 m²/s²
- 0-3 km storm-relative helicity
- 319 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 1.4
The text
As transmitted.
209
WGUS54 KTSA 050410
FFWTSA
OKC001-021-135-050715-
/O.NEW.KTSA.FF.W.0044.241105T0410Z-241105T0715Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tulsa OK
1010 PM CST Mon Nov 4 2024
The National Weather Service in Tulsa has issued a
* Flash Flood Warning for...
Southeastern Cherokee County in east central Oklahoma...
Northern Sequoyah County in east central Oklahoma...
Southern Adair County in northeastern Oklahoma...
* Until 115 AM CST.
* At 1010 PM CST, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Additional rainfall amounts of
0.5 to 1.5 inches and locally higher are possible in the warned
area. Flash flooding is ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Sallisaw... Stilwell...
Vian... Marble City...
Bunch... Brushy...
Brushy Lake State Park... Adair State Park...
Maryetta... Short...
Baron... Mc Key...
Dora...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
&&
LAT...LON 3599 9453 3545 9444 3544 9461 3547 9501
3580 9481
FLASH FLOOD...RADAR INDICATED
$$1 follow-up statement
221
WGUS74 KTSA 050711
FFSTSA
Flash Flood Statement
National Weather Service Tulsa OK
111 AM CST Tue Nov 5 2024
OKC001-021-135-050721-
/O.EXP.KTSA.FF.W.0044.000000T0000Z-241105T0715Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Adair OK-Cherokee OK-Sequoyah OK-
111 AM CST Tue Nov 5 2024
...FLASH FLOOD WARNING WILL EXPIRE AT 115 AM CST EARLY THIS MORNING
FOR SOUTHEASTERN CHEROKEE, NORTHERN SEQUOYAH AND SOUTHERN ADAIR
COUNTIES...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
A Flood Watch remains in effect until 300 AM CST for portions of
Arkansas and southeast Oklahoma.
&&
LAT...LON 3599 9453 3545 9444 3544 9461 3547 9501
3580 9481
$$
LacyWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at Nov 4, 9:49 PM CST, 21 minutes earlier.
Area forecast discussion, Nov 4, 9:49 PM CST, 21 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
949 PM CST Mon Nov 4 2024
...New SHORT TERM...
.SHORT TERM...
(The rest of tonight)
Issued at 944 PM CST Mon Nov 4 2024
Corridor showers and scattered storms will remain aligned from
SE OK through NW AR for several more hours. Rainfall rates with
the passing thunderstorms will be around 2 inches per hour and
flooding is ongoing across northwest Arkansas. A gradual decrease
in rainfall intensities is expected later tonight however rains
may continue across portions of western AR past sunrise Tuesday.
Numerous flash flood warnings are now in effect along the rainfall
corridor and these warnings may be extended in time during the
overnight hours. Flooded roadways are possible during the morning
commute especially from far SE OK through western AR. Be prepared
to seek alternate routes.
The updated forecast has been routinely adjusted for precip trends
and headline adjustments. The overall trend in precip chances
follows the scenario mentioned above.
&&
.LONG TERM...
(Tonight through Monday)
Issued at 117 PM CST Mon Nov 4 2024
The storm system that brought the active weather the last few days
will weaken and shift to the northeast, putting an end to the active
weather period Tuesday. Any lingering showers will wrap up by noon.
Cooler and drier air will continue to spill in behind the cold
front, with highs struggling to get into the low to mid 60s across
the area. Skies will clear with sunshine returning by Tuesday
afternoon. Low temperatures for Wednesday morning will be chilly,
generally in the upper 30s to low 40s in the north, and mid 40s in
the south. Wednesday and Thursday also appear to be relatively quiet
weather days. High temperatures will remain the 60s with lows
warming up as southerly flow returns.
Ensemble guidance is looking more consistent now with the next storm
system impacting the area Friday to Saturday. This system will be
another closed low translating from the southwest to the northeast,
inducing moist southwest flow over the area. The low center will
not be as strong and it will be further west than the most recent
storm system, so the impacts will be less. Still, the pattern does
look favorable for a period of widespread rain and thunder.
Severe weather does not look likely, but some strong to marginally
severe storms may occur depending on the small-scale details.
Current ensemble guidance shows about 1" in the western portions
of the area diminishing to about a half inch in the eastern
portions of the area. Ridging and dry weather returns early next
week with near to slightly above normal temperatures.
&&
.AVIATION...
(00Z TAFS)
Issued at 602 PM CST Mon Nov 4 2024
Showers and thunderstorms ongoing across the CWA will continue to
lift northeast through the evening hours...with the greater
potential across Northwest Arkansas TAF sites. Within the
convection IFR/MVFR conditions and gusty winds are forecast.
Behind the main line of convection...scattered showers and IFR to
VFR conditions should continue this evening. Overnight
tonight...rain and storm chances remain possible with VFR
conditions becoming common as an upper level low lifts into the
region. Will continue with VCSH/VCTS and Tempo groups for timing
of precip through tonight. During the day Tuesday...rain chances
exit off to the east while the upper low lifts through the region.
MVFR ceilings are forecast during the morning hours and should
become more scattered VFR ceilings from west to east during the
afternoon hours. Winds through the period should mostly vary
between west and south behind the main line of convection.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 52 62 44 69 / 60 10 0 0
FSM 61 69 48 71 / 90 40 0 0
MLC 54 66 44 71 / 90 20 0 0
BVO 48 61 37 68 / 60 0 0 0
FYV 55 67 39 70 / 100 30 0 0
BYV 58 66 44 68 / 100 40 0 0
MKO 54 63 44 69 / 90 20 0 0
MIO 53 62 41 67 / 90 20 0 0
F10 51 62 43 69 / 60 10 0 0
HHW 58 66 46 71 / 90 30 10 0
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flood Watch until 3 AM CST Tuesday for OKZ076.
AR...Flood Watch until 3 AM CST Tuesday for ARZ001-002-010-011-019-
020-029.
&&
SHORT TERM...07
LONG TERM....06
AVIATION...20Hazardous weather outlook, Nov 4, 5:06 PM CST, 5 hours 4 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 506 PM CST Mon Nov 4 2024 ARZ001-002-010-011-019-020-029-OKZ049-053>076-051115- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 506 PM CST Mon Nov 4 2024 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...This Afternoon and Tonight. TORNADO. RISK...Elevated. AREA...Far eastern and southeast Oklahoma and northwest Arkansas. ONSET...Ongoing. SEVERE THUNDERSTORM. RISK...Significant. AREA...Far eastern and southeast Oklahoma and northwest Arkansas. ONSET...Ongoing. FLASH FLOOD and HEAVY RAIN. RISK...Elevated. AREA...Eastern Oklahoma and northwest Arkansas. ONSET...Ongoing. DISCUSSION... Severe weather is ongoing within a line of thunderstorms spreading across far eastern Oklahoma and southeast Oklahoma and northwest Arkansas. Tornadoes have been reported at times with storms along this corridor and this risk will continue through the evening as the storms continue to spread eastward. Heavy rains and flooding will remain a concern and flooded roadways should be avoided. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Activation of the Regional Spotter Network Expected. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. TUESDAY and WEDNESDAY...No Hazards. THURSDAY and FRIDAY...Thunderstorm Potential. SATURDAY and SUNDAY...No Hazards. EXTENDED DISCUSSION... Another storm system will affect the area during the latter part of the week, bringing additional chances for thunderstorms. These storms may pose a limited threat for severe weather, although some uncertainties persist in how large that threat will be. weather.gov/tulsa contains additional information.
In the hours before
Special weather statement, Nov 4, 7:41 PM CST, 2 hours 29 minutes before
Special Weather Statement
National Weather Service Tulsa OK
741 PM CST Mon Nov 4 2024
ARZ002-011-050230-
Carroll AR-Madison AR-
741 PM CST Mon Nov 4 2024
...STRONG THUNDERSTORMS WILL IMPACT MADISON AND CARROLL COUNTIES
THROUGH 830 PM CST...
At 741 PM CST, Doppler radar indicated strong thunderstorms along a
line extending from 3 miles northwest of Rule to 2 miles northeast of
Huntsville to 3 miles northeast of St. Paul. Movement was northeast
at 55 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor hail damage to vegetation
is possible.
Locations in or near the path include...
Berryville... Huntsville...
Green Forest... St. Paul...
Carrollton... Rudd...
Saint Paul... Kingston...
Forum... Aurora...
Boston... Withrow Springs State Park...
Pettigrew... Japton...
Witter... Marble...
Osage... Urbanette...
Rule... Georgetown...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 900 PM CST for northwestern
and west central Arkansas.
&&
LAT...LON 3612 9348 3608 9348 3608 9345 3597 9345
3595 9349 3593 9349 3592 9351 3585 9352
3577 9377 3577 9386 3615 9382 3650 9350
3650 9330 3612 9330
TIME...MOT...LOC 0141Z 218DEG 49KT 3631 9350 3611 9370 3586 9372
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPHSpecial weather statement, Nov 4, 8:11 PM CST, 1 hour 59 minutes before
Special Weather Statement
National Weather Service Tulsa OK
811 PM CST Mon Nov 4 2024
ARZ020-050230-
Franklin AR-
811 PM CST Mon Nov 4 2024
...A STRONG THUNDERSTORM WILL IMPACT EAST CENTRAL FRANKLIN COUNTY
THROUGH 830 PM CST...
At 811 PM CST, Doppler radar indicated a strong thunderstorm near
Denning, moving northeast at 25 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects.
Locations in or near the path include...
Altus... Denning...
Wiederkehr Village... Alix...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 900 PM CST for west central
Arkansas.
&&
LAT...LON 3538 9371 3537 9372 3537 9376 3538 9376
3540 9379 3542 9380 3540 9381 3542 9382
3550 9371
TIME...MOT...LOC 0211Z 221DEG 21KT 3540 9378
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPHLocal storm report, Nov 4, 8:51 PM CST, 1 hour 19 minutes before
Preliminary Local Storm Report
National Weather Service Tulsa OK
851 PM CST Mon Nov 4 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0827 PM Flash Flood Rogers 36.33N 94.12W
11/04/2024 Benton AR Law Enforcement
Rogers PD reported Rainbow Rd near the
intersection with Northgate is impassable
due to flooding. Report relayed via social
media from Broadcast Media.
&&Local storm report, Nov 4, 9:00 PM CST, 1 hour 10 minutes before
Preliminary Local Storm Report
National Weather Service Tulsa OK
900 PM CST Mon Nov 4 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM Flash Flood Huntsville 36.09N 93.74W
11/04/2024 Madison AR Law Enforcement
High water rescues ongoing across Madison
county including locations of Huntsville,
Kingston, and Witter. Relayed by broadcast
media.
&&Local storm report, Nov 4, 9:40 PM CST, 30 minutes before
Preliminary Local Storm Report
National Weather Service Tulsa OK
940 PM CST Mon Nov 4 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0922 PM Flash Flood 5 N Huntsville 36.16N 93.74W
11/04/2024 Madison AR Broadcast Media
County Sheriff's office reports swift water
rescue at Withrow Springs State Park. Report
relayed via social media by Broadcast media.
&&Special weather statement, Nov 4, 9:55 PM CST, 15 minutes before
Special Weather Statement
National Weather Service Tulsa OK
955 PM CST Mon Nov 4 2024
ARZ002-011-050430-
Carroll AR-Madison AR-
955 PM CST Mon Nov 4 2024
...STRONG THUNDERSTORMS WILL IMPACT NORTHEASTERN MADISON AND CARROLL
COUNTIES THROUGH 1030 PM CST...
At 955 PM CST, Doppler radar indicated strong thunderstorms along a
line extending from 4 miles northeast of Forum to 2 miles south of
Rudd to 3 miles west of Lost Valley State Park. Movement was
northeast at 50 mph.
HAZARD...Wind gusts 40 to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects.
Locations in or near the path include...
Berryville... Green Forest...
Carrollton... Rudd...
Marble... Forum...
Osage... Urbanette...
Rule... Blue Eye...
Rockhouse... Dryfork...
Cabanal... Metalton...
Connor... Coin...
Delmar... Denver...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3612 9348 3608 9348 3608 9345 3600 9345
3612 9353 3618 9376 3650 9356 3650 9330
3612 9330
TIME...MOT...LOC 0355Z 215DEG 47KT 3623 9366 3617 9349 3603 9344
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPHThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 4, 6:00 PM CST | Special Weather Statement | TSA | LeFlore | 30 min |
| Nov 4, 6:22 PM CST | Flash Flood Warning | TSA | Adair, Cherokee, Delaware, Sequoyah | 4 hr |
| Nov 4, 6:56 PM CST | Flash Flood Warning | TSA | Adair | 6 hr |
| Nov 4, 7:28 PM CST | Special Weather Statement | TSA | LeFlore | 32 min |
| Nov 4, 7:51 PM CST | Areal Flood Advisory | TSA | LeFlore, Pushmataha, Sequoyah | 3 hr |
| Nov 4, 8:25 PM CST | Flash Flood Warning | TSA | LeFlore, Pushmataha, Sequoyah | 6 hr |
| Nov 5, 12:41 AM CST | Areal Flood Warning | TSA | Adair | 25 hr |
| Nov 5, 2:00 AM CST | Areal Flood Warning | TSA | LeFlore, Pushmataha, Sequoyah | 24 hr |
| Nov 5, 2:16 AM CST | River Flood Advisory | TSA | Adair, Cherokee, Delaware | 29 hr |
| Nov 5, 7:27 AM CST | River Flood Warning | TSA | Adair, Delaware | 18 hr |
Nearby
Flash Flood Warnings in Oklahoma, 2024Every flash flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.